MAUDE Adverse Event Report: ZIMMER GMBH BIOLOX® DELTA, CERAMIC FEMORAL HEAD, M, ø 28/0, TAPER 12/14; PROSTHESIS, HIP

ZIMMER GMBH BIOLOX® DELTA, CERAMIC FEMORAL HEAD, M, ø 28/0, TAPER 12/14; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 03/19/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported in a primary hip surgery the ceramic head was chipped fractured/chipped during impaction.There was no impact to patient and the surgery was completed with another head.Diligence is completed and additional information is unavailable at this time.
 
Additional Manufacturer Narrative
(b)(4).D10.G7 dual mobility liner 42mm e item# 110024463 lot# 66468245.G7 osseoti 3 hole shell 52mm e item# 110010244 lot# 66283179.Avenir cmpl ha ho nc size 4 item# 574102040 lot# 3176270.Vivacit-e dm bearing 28x42mm item# 110031011 lot# 66326537 biolox delta fem head, 28mm, +0mm item# 00-8775-028-02 lot# 3170540 28mm i.D.42mm o.D.Size e bearing item# 110031011 lot# 66326537 28mm i.D.42mm o.D.Size e bearing item# 110031011 lot# 66433257 product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, g3, g6, h2, h3, h6, h11.The reported product was returned assembled with the dual mobility bearing to the product surveillance team for examination.The reported issue can be confirmed.A portion of the ceramic femoral head has fractured off.The fractured off fragment was however not returned.Two impaction marks on the rim of the ceramic femoral head with a potential third at the fractured site can be identified at roughly 120° from each other.There are no typically observed seating marks/metallic smearing to be seen within the taper of the ceramic femoral head.Nothing conspicuous can be seen when observing the dual mobility bearing.The ceramic femoral head moves freely within the polyethylene bearing.A review of the device manufacturing records confirmed no abnormalities or deviations.Review of the complaint history found no additional related complaints for this item and the reported part and lot combination.Based on the available information, the reported event can be confirmed.Based on the returned product it can be assumed that the ceramic femoral head was not fully or properly seated on the trunnion of the stem prior or during impaction.If and to what extend other possible contributing factors may have played a role in the reported event remain unknown.As a result, a definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
Diligence is completed and additional information is unavailable at this time.

Brand Name
BIOLOX® DELTA, CERAMIC FEMORAL HEAD, M, ø 28/0, TAPER 12/14
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key19088892
Report Number0009613350-2024-00134
Device Sequence Number18097622
Product Code LZO
UDI-Device Identifier00889024430297
UDI-Public(01)00889024430297(17)330918(10)3175527
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K200112
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00877502802
Device Lot Number3175527
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/27/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2024
Supplement Date Received by Manufacturer08/30/2024
Initial Report FDA Received Date04/11/2024
Supplement Report FDA Received Date08/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Patient SexUnknown